MAUDE Adverse Event Report: DEPUY SPINE INC POWERED INSTRUMENTS EXPEDIUM SYSTEM T-HANDLE, RATCHETING, QUICK COUPLING 5.5; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

DEPUY SPINE INC POWERED INSTRUMENTS EXPEDIUM SYSTEM T-HANDLE, RATCHETING, QUICK COUPLING 5.5; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 279703150P
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the instruments in question were found to be unfit for surgery during sterile processing of incoming field inspection.There was no reported patient interaction, however a scheduled case had to be cancelled as the proper tooling was unavailable.No further information is available.This report is for a powered instruments expedium system t-handle, ratcheting, quick coupling 5.5.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot number added.D9: device returned.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the pwr t-handle, ratcheting has signs of white foreign particles at the surface.It is unknown at this point in which part of the process this happened and the origin of these white particles.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pwr t-handle, ratcheting would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): a review of the receiving inspection (ri) for pwr t-handle, ratcheting, was conducted identifying that lot number gb144479 was released in one batch.¿ batch1: lot qty of 27 units were released on may 4, 2022 with no discrepancies.Supplier : depuy : gauthier biomedical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POWERED INSTRUMENTS EXPEDIUM SYSTEM T-HANDLE, RATCHETING, QUICK COUPLING 5.5
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18102530
Report Number1526439-2023-02279
Device Sequence Number14842000
Product Code MDM
UDI-Device Identifier10705034476605
UDI-Public(01)10705034476605
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279703150P
Device Lot NumberGB144479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM IMPLANT CANNULA; 10MM IMPLANT CANNULA; BONE COMPACTOR; BONE COMPACTOR; PWR ELLIPTICAL HANDLE, RATCHET; PWR T-HANDLE, RATCHETING; VERSE QUICK STICK, TUBE; VERSE QUICK STICK, TUBE; VERSE QUICK STICK, TUBE
Patient SexUnknown